Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 47, NWS Des Moines, IA

July 7, 2010Davis County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 7, 2010, 3:54 PM CDT for Davis County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2010, 3:54 PM CDT (20:54 UTC)
Expired
Jul 7, 2010, 7:56 PM CDT
In force
4 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Davis County, IA

The radar

The Des Moines radar (KDMX), 162 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WGUS53 KDMX 072054
FFWDMX
IAC051-080300-
/O.NEW.KDMX.FF.W.0047.100707T2054Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
354 PM CDT WED JUL 7 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN DAVIS COUNTY IN SOUTHEAST IOWA...

* UNTIL 1000 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA. RADAR ESTIMATES THAT 3 TO 4 INCHES HAVE FALLEN AT
  SOME LOCATIONS...AND ANOTHER 1 TO 3 INCHES OF RAIN ARE POSSIBLE IN
  THE NEXT HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...NORTH FABIUS 
RIVER...SOUTH FORK NORTH FABIUS RIVER...SOUTH WYACONDA RIVER...NORTH 
FORK NORTH FABIUS RIVER...CARTER CREEK...BATTEN BRANCH...BILLUPS 
BRANCH...NORTH WYACONDA RIVER...LITTLE FOX RIVER AND FOX RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4068 9253 4072 9242 4067 9220 4059 9220
      4059 9251 4059 9257

$$

LEE
4 follow-up statements
633 
WGUS73 KDMX 072154
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
454 PM CDT WED JUL 7 2010

IAC051-080300-
/O.CON.KDMX.FF.W.0047.000000T0000Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
454 PM CDT WED JUL 7 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DAVIS COUNTY
UNTIL 1000 PM CDT...

AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT EARLIER THUNDERSTORMS HAVE DIMINISHED AFTER PRODUCING 3 TO 5 
INCHES OF RAINFALL ACROSS MUCH OF THE AREA. HOWEVER...ADDITIONAL 
THUNDERSTORMS ARE FORMING NEAR THE AREA AND MAY BRING MORE HEAVY 
RAINFALL LATE THIS AFTERNOON AND EVENING.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...NORTH FABIUS 
RIVER...SOUTH FORK NORTH FABIUS RIVER...SOUTH WYACONDA RIVER...NORTH 
FORK NORTH FABIUS RIVER...CARTER CREEK...BATTEN BRANCH...BILLUPS 
BRANCH...NORTH WYACONDA RIVER...LITTLE FOX RIVER AND FOX RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4068 9253 4072 9242 4067 9220 4059 9220
      4059 9251 4059 9257

$$

LEE
728 
WGUS73 KDMX 072255
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
555 PM CDT WED JUL 7 2010

IAC051-080300-
/O.CON.KDMX.FF.W.0047.000000T0000Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
555 PM CDT WED JUL 7 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DAVIS COUNTY
UNTIL 1000 PM CDT...

AT 554 PM CDT...DOPPLER RADAR INDICATED THAT 3 TO 5 INCHES OF RAIN 
HAS FALLEN ACROSS MUCH OF THE AREA THIS AFTERNOON AND MORE 
THUNDERSTORMS ARE DEVELOPING TO THE WEST. ANY ADDITIONAL HEAVY 
RAINFALL WILL ONLY FURTHER INCREASE THE RISK OF FLASH FLOODING 
ACROSS THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4068 9253 4072 9242 4067 9220 4059 9220
      4059 9251 4059 9257

$$

LEE
530 
WGUS73 KDMX 080008
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
708 PM CDT WED JUL 7 2010

IAC051-080300-
/O.CON.KDMX.FF.W.0047.000000T0000Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
708 PM CDT WED JUL 7 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DAVIS COUNTY
UNTIL 1000 PM CDT...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE SHOWERS CONTINUING ACROSS THE WARNED AREA. IN THE LAST 6 
HOURS...RADAR INDICATED 3 TO 5 INCHES OF RAIN FELL IN EXTREME 
SOUTHERN DAVIS COUNTY

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

&&

LAT...LON 4068 9253 4072 9242 4067 9220 4059 9220
      4059 9251 4059 9257

$$

BEITLICH
176 
WGUS73 KDMX 080056
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
756 PM CDT WED JUL 7 2010

IAC051-080111-
/O.CAN.KDMX.FF.W.0047.000000T0000Z-100708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
756 PM CDT WED JUL 7 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN DAVIS
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. HOWEVER...ADDITIONAL STORMS ARE 
APPROACHING THE AREA AND COULD LEAD TO ADDITIONAL FLOODING LATER 
THIS EVENING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO 
YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4068 9253 4072 9242 4067 9220 4059 9220
      4059 9251 4059 9257

$$

LEE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:13 PM CDT, 41 minutes earlier.

Area forecast discussion, Jul 7, 3:13 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
313 PM CDT WED JUL 7 2010

.SHORT TERM /TONIGHT/...
MAIN CONCERN FOR TONIGHT/S FORECAST IS THE SLOW MOVING COLD FRONT
CURRENTLY STRETCHING FROM ESTHERVILLE TO STORM LAKE.  THIS FRONT WILL
TAKE ALL NIGHT TO WORK THROUGH THE CWA AND CURRENT QPE IS 2-3 INCHES
PER HOUR.  THAT WILL BE A LOT OF WATER ONCE AGAIN OVER THE CWA.
CURRENT FF.A LOOKS TO BE GOOD POSITION WISE BUT I WILL NEED TO
EXTEND THE TIME OF THE WATCH OVER THE FAR SOUTHEAST DUE TO THE SLOW
MOVING NATURE OF THE FRONT.  FLASH FLOOD GUIDANCE FOR THE NW IS
CONSIDERABLY HIGHER THAN THE REST OF THE CWA AND WHILE WE WILL BE
PUSHING THOSE LIMITS...WE WILL FOR SURE BE OVER THE 1-2 INCH
GUIDANCE AMOUNTS ELSEWHERE.  THE FRONT WILL BE IN FAR SE IA BY DAY
BREAK AND WHILE SOME LINGERING SHOWERS MAY OCCUR BEHIND THE FRONT
THE HEAVY RAIN WILL BE DONE.  AHEAD OF THE FRONT...THERE WILL BE
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AND THOSE WILL NEED TO
BE WATCHED FOR HEAVY RAIN POTENTIAL BUT THEY APPEAR TO BE MORE
TRANSITORY IN NATURE AND ARE WEAKER THAN THOSE SHOWERS AND STORMS
ALONG THE FRONT.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...A COUPLE OF CONCERNS WITH
THE EXTENDED PERIOD.  FIRST IS WITH LINGERING POPS ACROSS THE
SOUTHEAST THROUGH THURSDAY MORNING BEFORE THE COLD FRONT FINALLY
CLEARS THE STATE. NEXT ISSUE IS WITH TROUGH OF LOW PRESSURE ENTERING
THE REGION BY SUNDAY INTO MONDAY. MODELS ARE NOT IN GOOD AGREEMENT
WITH PLACEMENT AND TIMING OF QPF...WITH GFS SLIGHTLY FASTER THAN THE
ECMWF.

THURSDAY...COLD FRONT LOOKS TO CLEAR THE SOUTHEAST BY 18Z THURSDAY
AS IT LOOKS TO FINALLY GET SOME PUSH BY THE SURFACE HIGH PRESSURE.
NAM SEEMS TO BE SLIGHTLY FASTER THAN THE GFS AND THINKING WITH HOW
SLOW THIS COLD HAS MOVED TODAY LEANED TOWARDS THE GFS ON THURSDAY.
FRONTOGENETICAL FORCING CONTINUES THROUGH THE MORNING HOURS THURSDAY
AND PW VALUES STILL RANGE AROUND 2 INCHES. WARM CLOUD TOPS RANGE UP
TO 14 KFT AND BUFR SOUNDINGS REMAIN DEEPLY SATURATED NEAR OTM
THROUGH 15Z. HEAVY RAIN THREAT MAIN CONCERN OVER THE SOUTHEAST
DURING THE MID MORNING HOURS.

FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGE
BUILD INTO THE STATE AND PROVIDE A MUCH DRIER AIR MASS. DEW POINTS
LOOK TO DROP AT LEAST 15 DEGREES FROM TODAY/S AIR MASS AND WILL
ALLOW FOR A COUPLE OF DRY DAYS.

SUNDAY THROUGH WEDNESDAY...MODELS ARE NOT IN GOOD AGREEMENT WITH
UPPER LEVEL TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT TO
AFFECT THE CWA EARLY NEXT WEEK.  KEPT WITH MENTION OF POPS SUNDAY
NIGHT INTO TUESDAY WITH THE POTENTIAL OF COLD FRONT STALLING OUT
ACROSS THE STATE AGAIN.  UPPER LOW APPEARS TO BE FAIRLY STRONG WITH
DECENT DYNAMICS AVAILABLE...WITH GOOD CAPE VALUES AND SHEAR
AVAILABLE ON SUNDAY AFTERNOON ACROSS THE WEST. HIGH PRESSURE WILL
BUILD INTO THE REGION BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...
07/18Z...WIDESPREAD MVFR COND ARE EXPECTED AS HEAVY RAIN PRODUCING
SHOWERS REDEVELOP OVER THE TAF LOCATIONS THIS AFTERNOON AND EVENING.
A COLD FRONT WILL SLOWLY PUSH ACROSS THE TAF LOCATIONS AND BRING AN
END TO THE RAIN THOUGH FOG MAY CONTINUE TO LIMIT VSBYS.  THE COLD
FRONT SHOULD BE THROUGH KFOD AROUND 03Z...KDSM AROUND 08Z AND KOTM
TOWARDS DAYBREAK.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR APPANOOSE- BLACK
HAWK-BREMER-BUTLER-CLARKE-DAVIS- DECATUR- GRUNDY-JASPER- LUCAS-
MAHASKA-MARION-MARSHALL-MONROE-POLK- POWESHIEK-TAMA- WAPELLO-
WARREN-WAYNE.

FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR ADAIR-ADAMS-
AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS-
FRANKLIN-GREENE-GUTHRIE-HAMILTON-HARDIN-MADISON-RINGGOLD-SAC-
STORY-TAYLOR-UNION-WEBSTER-WRIGHT.

&&

SHORT TERM...BOKSA
LONG TERM...PODRAZIK
AVIATION...BOKSA
Hazardous weather outlook, Jul 7, 11:24 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1124 AM CDT WED JUL 7 2010

IAZ017-025>028-033>039-044>050-057>062-070>075-081>086-092>097-
081630-
CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1124 AM CDT WED JUL 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTHEAST OF A LINE FROM MASON CITY TO SAC CITY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL
REDEVELOP OVER MUCH OF CENTRAL IOWA THIS AFTERNOON AND PERSIST
THROUGH MUCH OF THE EVENING. HEAVY RAINFALL IS LIKELY WITH
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES AND LOCALLY
HIGHER AMOUNTS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY. THE
PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY RAINFALL REPORTS
WOULD BE APPRECIATED.

IAZ004>007-015-016-023-024-081630-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
1124 AM CDT WED JUL 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY. THE
PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY RAINFALL REPORTS
WOULD BE APPRECIATED.

FAB

In the hours before

Local storm report, Jul 7, 12:29 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1229 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     FUNNEL CLOUD     3 NNW MARYSVILLE        41.23N 92.97W
07/07/2010                   MARION             IA   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED AT THE INTERSECTION OF HW 5 AND T
            17.

&&

RHATTEBE
Local storm report, Jul 7, 12:30 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1230 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HEAVY RAIN       5 NNE EVANSDALE         42.53N 92.22W
07/07/2010  M4.25 INCH       BLACK HAWK         IA   TRAINED SPOTTER

            MEASURED RAINFALL TOTAL SINCE 0400 AM.

&&

RHATTEBE
Local storm report, Jul 7, 12:35 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1235 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     HEAVY RAIN       1 SE WATERLOO           42.48N 92.34W
07/07/2010  M4.70 INCH       BLACK HAWK         IA   TRAINED SPOTTER

&&

RHATTEBE
Local storm report, Jul 7, 3:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     FUNNEL CLOUD     1 NW FARNHAMVILLE       42.29N 94.43W
07/07/2010                   CALHOUN            IA   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED A SMALL FUNNEL HALFWAY TO THE
            GROUND JUST NORTHWEST OF FARNHAMVILLE.

&&

LEE
Special weather statement, Jul 7, 3:28 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT WED JUL 7 2010

IAZ023-024-033>035-044>046-072230-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY...
ROCKWELL CITY...FORT DODGE...DENISON...CARROLL...JEFFERSON
328 PM CDT WED JUL 7 2010

...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS...

CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL
CLOUDS. USUALLY...THESE FUNNEL CLOUDS CAN FORM FROM SHOWERS AND
WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY
A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A
TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE
REPORT IT IMMEDIATELY TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE
NATIONAL WEATHER SERVICE. IF A TORNADO WARNING WOULD BECOME
NECESSARY...TAKE APPROPRIATE ACTION.

FAB
Local storm report, Jul 7, 3:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     FUNNEL CLOUD     2 SSE BRADGATE          42.78N 94.40W
07/07/2010                   HUMBOLDT           IA   LAW ENFORCEMENT

&&

BMOYER

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:01 PM CDTAreal Flood AdvisoryDMXMarion3 hr
Jul 7, 6:35 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Jul 7, 7:06 AM CDTFlash Flood WarningDMXJasper, Marshall, Polk, Poweshiek, Tama6 hr
Jul 7, 8:53 AM CDTFlash Flood WarningDMXDallas, Guthrie3 hr
Jul 7, 9:48 AM CDTFlash Flood WarningDMXBoone, Hamilton6 hr
Jul 7, 11:11 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 37 more15 hr
Jul 7, 12:56 PM CDTAreal Flood WarningDMXBlack Hawk9 hr
Jul 7, 5:49 PM CDTAreal Flood AdvisoryDMXBlack Hawk3 hr
Jul 7, 6:48 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer, Butler, Grundy, Tama3 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.